MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 6900PTFX33
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Edwards received notification that the lid of this valve model 6900ptfx33 was observed to be not fully closed and the seal was damaged.As reported, the nurse saw that the red label was to the half opened and the lid wasn't closed as tightly as usual.The issue was observed prior to use, when the nurse wanted to open the valve.Reportedly, the sterile barrier of the valve was broken since the red label was damaged.The valve did not get in contact with the patient.The outermost shipper box was reported as to be okay, and the primary packaging of the valve was not previously opened or damaged.The device was noted as to be available for return.
 
Event or Problem Description
Edwards received notification that the lid of this valve model 6900ptfx33 was observed to be not fully closed and the seal was damaged.As reported, the nurse saw that the red label was to the half opened and the lid wasn't closed as tightly as usual, the shrink seal was damaged and opened on the underside but the jar was not leaking.The issue was observed prior to use, when the nurse wanted to open the valve.Reportedly, the sterile barrier of the valve was broken since the red label was damaged.The valve did not get in contact with the patient.The outermost shipper box was reported as to be okay, and the primary packaging of the valve was not previously opened or damaged.The device was returned for evaluation.As per product evaluation results, customer report could no the confirmed due to product condition as received.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: updated: b4, b5, d9, g3, g6, h2, h3, h6 h3: evaluation summary: customer report of "the lid of this valve model 6900ptfx33 was observed to be not fully closed and the seal was damaged" was not able to be confirmed.Valve jar was received closed but was not sealed within its shrink wrapping.Valve jar lid could be open and closed without issue.No visible damage was noticed from valve jar lid thread or jar thread.Valve jar shrink wrap seal was not returned.The valve was attached to the holder and green sutures were intact at the cutting channels.The tamper seal of the valve shelf box was broken all the way.Shelf box lid and front label were found torn.Ifu remained inside the shelf box.Tagalert displayed "ok".
 
Additional Manufacturer Narrative
The device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.The complaint is unable to be confirmed based on the product return, and no images were provided.The dhr was performed and no related nonconformances were found.It is very unlikely that the packaging would not have been sealed prior to shipment.It is possible that the packaging was opened during transit, storage, or preparation, however a definitive root cause could not be conclusively determined.Based on the information available, an edwards manufacturing defect has not been confirmed.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine 92614
Manufacturer Contact
reginald santos
1 edwards way
irvine, CA 92614
9492502731
MDR Report Key14317833
Report Number2015691-2022-05593
Device Sequence Number5137837
Product Code DYE
UDI-Device Identifier00690103163629
UDI-Public(01)00690103163629(17)250905
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/05/2025
Device Model Number6900PTFX33
Device Catalogue Number6900PTFX33
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2022
Supplement Date Received by Manufacturer05/13/2022
07/07/2022
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date06/07/2022
07/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2021
Patient Sequence Number1
Patient SexUnknown